Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello everyone. I have a question, specifically for antibiotic users:

I have mild acne most likely resulting from a hormonal imbalance. I can't go on BCP pills due to a chronic medical condition, nor can I use BP (as I'm allergic to it) or SA (much too drying for my skin). I'll be checking into a hospital in two weeks for surgery, and while I'm there, my dad says I can speak to a dermatologist as I'll be taking anti-inflammatory steroids post-op and want to hear a professional opinion about what a steroid-induced breakout could do to my current breakouts. I'd like to ask the derm for a prescription medication to be taken after the effects of the steroids wear off. A few months ago, my family derm prescribed me differin but I'm afraid to use it as most topicals merely cause my skin to dry out and occasionally make my acne worse. Does anyone think I could benefit from asking for a antibiotic prescription, and if so, which antibiotic should I ask for? I know they're only temporary solutions, but I've become extremely desperate because all normal topicals most people use to combat acne are obsolete for me and every time I clear up it just comes back within a few days. I cannot do the whole diet/hollistic thing because I've tried cutting out certain foods from my diet for over a month, saw no real results, and it made me miserable. Nor can my body handle doing a procedure as extensive as a liver flush, repeated enemas, etc, as I've been weakened from the emotional/physical effects of my chronic condition. So it seems my only other options are either an antibiotic or Accutane. I'd like to try Accutane, but since my acne is only mild (yet extremely persistent) I doubt my parents would allow me to do it, and because my mother is a bit of a hypochondriac and will assume that after taking one dose of the pill my tryglyceride levels will automatically go up, I'll have liver damage, and I'll try to kill myself. :rolleyes:

It should be taken into consideration that I've also been on and off *a lot* of medications over the last few months, including antibiotics to combat a staph infection, percoset/tylenol with codeine pain pills, laxatives, and am currently taking 1 nexium and 600 mg of advil a day for pain management. If anyone could give me some advice that'd be great. Because I'd like to start college soon but I want to start confident and sure of myself, which will be impossible if my face looks like it blew up.

The hormonal imbalance is most likely due to the fact that I haven't gotten my period in over four months because of an eating disorder. I am also seeing a gynecologist for the first time on Monday for this problem. But I'm afraid she won't be much help as I can't go on BCP pills. :wall:

Thanks again for any advice/responses.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×